MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71335758
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 07/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported at first stage revision left hip, where the patient had infection.A revision hip was done originally on the (b)(6) 2017 after a periprosthetic fracture.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, this is a complaint from (b)(6) reporting the first stage of a 2nd revision of the left hip.The primary surgery was performed in 2012.The 1st revision was done on (b)(6) 2017 secondary to a periprosthetic fracture secondary to a fall.This 1st stage of the 2nd revision was performed on (b)(6) 2018 secondary to an infection.A laboratory chemistry sheet, dated (b)(6) 2018 was submitted, but did not add to this assessment.Also 1 x-ray of the bilateral hips dated (b)(6) 2018.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical investigation.Based on the limited available information, the root cause/source of the infection cannot be concluded.No current information on the patient¿s status has been submitted.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Product was sterilized according to sterilization release documentation from quality control.No further clinical/medical investigation is warranted at the time.Without the actual product involved our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
R3 20 DEG XLPE ACET LNR 36MM X 58MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7773325
Report Number1020279-2018-01510
Device Sequence Number1392512
Product Code MBL
UDI-Device Identifier03596010598363
UDI-Public03596010598363
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K023302
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71335758
Device Lot Number16MM17079
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer07/30/2018
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;